kala30 Posted July 7, 2009 Share Posted July 7, 2009 OK so my pdoc is suspicious I could have bipolar NOS (still not quite sure what that means) based on some symptoms I've described. First of all, when I was on meds, there were times when they effected me differently. There were times when the ADHD meds that I was on would make me wildly happy and my mood would just be amazingly wonderful. It bothered me to the point that I stopped taking all my meds. I have a bit of a preoccupation with not getting "emotionally" attached to any medication or substance that gives me an artificial feeling of happiness (lots of addiction problems in my family, so I am probably overly cautious). The last 2 1/2 years I've not done a whole lot in my life besides stay at home as a caregiver for a special needs family member (which I had been doing for years before, but I had also been working at the same time). I think I got a clearer picture of some patterns and such because I didn't have a lot of "outside" influence and no medications (except for a few times when I tried to get back on the Lexapro but it caused insomnia). Anyway, there are patterns or whatever it seems every 2-4 months where I have periods of time (1-3 weeks I'd say, but it FEELS like longer during that time) when it's very difficult to sleep and I don't need as much sleep. Like, my head will hurt because I'm not getting enough sleep, but I am mentally energetic. I get to feeling like I'm drunk without drinking (I used to think that was awesome, given the problems with alcoholism in my family, that I could feel that way without needing a substance). But I alternate during those time periods between that and being incredibly irritable, always impulsive, sometimes very very angry. Where I can't deal with situations as well as I normally can. And later it's hard for me to really remember everything because I am SO tired. I don't get depressed so I'm confused about the whole bipolar thing. But I can see how those above periods of time would classify as something in that category. My fear is that I was given Abilify and I've been reading about the problems with sleep and feeling energetic, etc. Right now I'm able to sleep at night and not having the issues I sometimes have, and I'm scared that taking these pills could bring that on. My pdoc recommends this of course. He says others will cause weight gain, etc. But I am more concerned with treating the problems. And I guess I'm confused how I even know it's working if I'm not in that period of time when I can't sleep and when I'm all happy and all that??? I see him again in 3 weeks. I do also have clonazepam for Anxiety and he gave me some Zyprexa for sleep (usually I would take seroquel and I loved it, but he didn't have any samples). Would those be enough to take the edge off if I start the Abilify? I know it's different for every person, I'm just curious if anyone has had similar symptoms and taken Abilify and what the outcome was Thanks Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.